Alert archive / Wisconsin / Severe Thunderstorm Warnings in 1998

Severe Thunderstorm Warning 116, NWS Green Bay, WI

June 27, 1998Wood County, Wisconsin

NWS Green Bay, WI issued this severe thunderstorm warning at Jun 27, 1998, 9:16 PM CDT for Wood County, Wisconsin. It was in force for 54 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 27, 1998, 9:16 PM CDT (02:16 UTC)
Expired
Jun 27, 1998, 10:10 PM CDT
In force
54 min
Issued by
NWS Green Bay, WI
Area
Whole counties

County Wood County, WI

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 27, 7:00 PM CDTTornado WatchSPC6 hr

The nearest sounding before it

Green Bay/Straub, WI (KGRB), launched 00:00Z, 2.3 hours before the alert went out and 154 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Green Bay/Straub, WI at 00:00Z on 1998-06-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 27 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Green Bay/Straub, WI at 00:00Z on 1998-06-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 41 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
27 J/kg
Mixed-layer CIN
-435 J/kg
Mixed-layer LCL
689 m above ground
0-6 km bulk shear
39 kt
0-1 km storm-relative helicity
41 m²/s²
0-3 km storm-relative helicity
64 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

368 
WUUS1 KGRB 280215 RRA
SVRGRB
WIC141-280310-

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE GREEN BAY WI
916 PM CDT SAT JUN 27 1998

THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHERN WOOD COUNTY IN CENTRAL WISCONSIN

* UNTIL 1010 PM CDT

* AT 912 PM...NATIONAL WEATHER SERVICE DOPPLER RADAR DETECTED A SEVERE
  THUNDERSTORM 30 MILES SOUTHWEST OF WISCONSIN RAPIDS.  THE STORM WAS
  MOVING EAST AT 40 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  DEXTERVILLE BY 940 PM
  BABCOCK BY 940 PM
  NEKOOSA BY 955 PM

THIS IS A DANGEROUS STORM WITH WIND GUSTS OVER 70 MPH.  MOVE TO A
STURDY SHELTER AND STAY AWAY FROM WINDOWS.

SEVERE THUNDERSTORMS CAN PRODUCE TORNADOES WITH LITTLE WARNING. STAY
TUNED TO NOAA WEATHER RADIO FOR ADDITIONAL WEATHER INFORMATION.

ISAACSON/KIECKBUSCH

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Green Bay, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 27, 9:00 PM CDT, 16 minutes earlier.

Area forecast discussion, Jun 27, 9:00 PM CDT, 16 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GREEN BAY WI
900 PM CDT SAT JUN 27 1998

WILL BE SENDING AN UPDATED ZFP SHORTLY. TSTM COMPLEX OVER WEST-CENTRAL
WI SEEMS TO BE ORGANIZING INTO MORE OF A WIND PRODUCING SYSTEM...AS
OPPOSED TO THE SUPERCELLS THAT INITIALLY DEVELOPED OVER SRN MN. THE SW
PART OF MY FCST AREA IS UNDER THE GREATEST RISK OF SVR WX...BUT THE
LATEST RADAR DATA SUGGESTS THAT THE WORST OF THE STORMS WILL PASS SOUTH
OF MY FCST AREA.

JS

The office that day

Everything else NWS Green Bay, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 27, 10:09 PM CDTSevere Thunderstorm WarningGRBWaushara96 min

Nearby

Severe Thunderstorm Warnings in Wisconsin, 1998Every severe thunderstorm warning in 1998

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.